Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An extremal problem for quasiconformal mappings in an annulus

Author: Alvin M. White
Journal: Proc. Amer. Math. Soc. 71 (1978), 267-274
MSC: Primary 30A38; Secondary 30A60
MathSciNet review: 0480981
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The following extremal problem is solved. We consider a family of continuously differentiable univalent quasiconformal mappings $ w = f(z)$ of the annulus $ r < \vert z\vert < 1$ onto the unit disk minus some continuum containing the origin. For a point b on a fixed circle, maximize $ \vert f(b)\vert$ within the family.

The problem is solved by using a variational method due to Schiffer. The extremal function and the maximum are found in terms of the Weierstrass $ \wp $-function and the elliptic modular function.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A38, 30A60

Retrieve articles in all journals with MSC: 30A38, 30A60

Additional Information

Article copyright: © Copyright 1978 American Mathematical Society